A 73-year-old women receiving digoxin for permanent atrial fibrillation was admitted to the intensive care unit with respiratory failure due to a bacterial pneumonia, several weeks after coronary artery bypass grafting with aortic and mitral valve replacement. Since her ECG showed atrial fibrillation with rapid ventricular rates, an additional dose of digoxin was given for rate control. The same night she developed a regular tachycardia (Fig. 1) with a changing frontal plane axis over time (Fig. 2). Electrical cardioversion was unsuccessful. What is the aetiology of the tachycardia? And what causes the changing frontal plane axis over time? How should this patient be treated?
You will find the answer elsewhere in this issue.
Open Access This article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.
Het Netherlands Heart Journal wordt uitgegeven in samenwerking met de Nederlandse Vereniging voor Cardiologie en de Nederlandse Hartstichting. Het tijdschrift is Engelstalig en wordt gratis beschikbaa ...